MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*STM STD,36NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US S-ROM*STM STD,36NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 52-3192
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Test Result (2695); No Code Available (3191)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pcf and medical records received.After review of medical records patient was revised to addressed failed right total hip arthroplasty secondary to metal on metal tissue reaction, metallosis, suspected pseudotumor and resultant instability.Operative notes indicated extensive metal on metal wear debris extending through chronic disruption of the anterior superior aspect of gluteus medius on the greater trochanter with softening of the bone and extensive metal debris.Having spontaneous dislocations of the hip last several months, persistent limp since then.No evidence of infection but significantly elevated cobalt and chromium level.Anterior pseudocapsule was excised indicating no evidence of inflammation and no evidence of infection.Cup was a bit on the vertical and enteverted side.One screw in the acetabular shell itself was backed out and the cup is well fixed.Doi: (b)(6) 2010, dor: (b)(6) 2018 right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : null device history batch : null device history review : null if information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9740963
Report Number1818910-2020-05682
Device Sequence Number14053816
Product Code JDI
UDI-Device Identifier10603295170860
UDI-Public10603295170860
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number52-3192
Device Catalogue Number523192
Device Lot Number3185710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR